MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDA-004
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2026, a 5-4mm amplatzer pda occluder was chosen for implant using an abbott delivery system.The physician determined the sizing using fluoroscopy imaging, and the device was assessed to be mis-sized for the patient¿s patent ductus arteriosus (pda).The device was subsequently removed without being released from the delivery cable.The patient remained hemodynamically stable during this portion of the procedure, and no allegations regarding the sizing of this device were reported.A second device, a 6¿4 mm amplatzer pda occluder, was then selected.The sizing for this implant was determined using angiography, and fluoroscopy was used throughout the procedure.The physician determined this device to be the appropriate size and proceeded with deployment.Upon release, the device was observed to ¿jump¿ slightly toward the aorta, though it was noted to appear stable within the pda with no indications of migration at that time.No leak was believed to be present, and no rhythm changes or other clinical symptoms were reported during the procedure.No concerns related to significant delay or hemodynamic compromise were reported during the procedure.Several hours later, during a routine echocardiogram, the pda was observed to have full flow, indicating loss of occlusion.The patient was returned to the catheterization lab, where the second device was found to have completely dislodged, having embolized to the descending aorta, positioned above the pda.The device was successfully retrieved through the venous system by accessing the transverse portion of the aorta and the pda.The retrieval was not considered an emergency intervention, and the embolized device did not cause partial or complete obstruction of blood flow.The ductus was not closed following device extraction.The physician noted that the anatomy of the ductus was abnormal, and reported that the cause of embolization was believed to be mis-sizing or device location, given the device¿s jump toward the aorta upon initial release.The patient is recovering, and no additional concerns were reported.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of a device embolization was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported device embolization could not be determined.An unexpected medical intervention was a result of case-specific circumstances, as the device was removed via snare.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.
 
Event or Problem Description

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24405539
Report Number2135147-2026-01078
Device Sequence Number15495898
Product Code MAE
UDI-Device Identifier00811806011110
UDI-Public(01)00811806011110(17)290831(10)10534874
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PDA-004
Device Catalogue Number9-PDA-004
Device Lot Number10534874
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 MO
Patient SexMale
Patient Weight7 KG